Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 13, 2012, 9:31 PM EST. It took effect at Feb 14, 2012, 5:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2012, 9:31 PM EST (02:31 UTC)
- In effect from
- Feb 14, 2012, 5:00 AM EST
- Expired
- Feb 14, 2012, 10:35 AM EST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
063 WHUS72 KTAE 140231 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 PM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EST TUESDAY THROUGH TUESDAY AFTERNOON FOR THE OFFSHORE WATERS WEST OF APALACHICOLA... GMZ770-141000- /O.NEW.KTAE.SC.Y.0009.120214T1000Z-120214T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 931 PM EST MON FEB 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EST TUESDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS. SEAS BUILDING TO AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CAMP
2 follow-up statements
644 WHUS72 KTAE 140946 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS AFTERNOON FOR THE OFFSHORE WATERS WEST OF APALACHICOLA... .WINDS AND POSSIBLY SEAS WILL INCREASE TO ADVISORY LEVELS ACROSS THE OFFSHORE PANHANDLE WATERS THIS MORNING AS A SURFACE LOW TRACKS EAST ALONG THE CENTRAL GULF COAST. THE LOW IS FORECAST TO WEAKEN AS IT TRACKS INTO THE FLORIDA PANHANDLE THIS AFTERNOON WITH GRADUALLY IMPROVING CONDITIONS ACROSS OUR WESTERN WATERS. GMZ770-141645- /O.CON.KTAE.SC.Y.0009.120214T1000Z-120214T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 446 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND WAVES: WINDS AROUND 20 KNOTS. SEAS BUILDING TO AROUND 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BARRY
943 WHUS72 KTAE 141535 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1035 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR TODAY... GMZ770-141645- /O.CAN.KTAE.SC.Y.0009.000000T0000Z-120214T2100Z/ WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1035 AM EST TUE FEB 14 2012 ...SMALL CRAFT ADVISORY IS CANCELLED FOR TODAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE SMALL CRAFT ADVISORY IN EFFECT FOR TODAY. HOWEVER...WINDS AND SEAS WILL REMAIN AT CAUTIONARY LEVELS THROUGH THE AFTERNOON HOURS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 9:20 PM EST, 11 minutes earlier.
Area forecast discussion, Feb 13, 9:20 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EST Mon Feb 13 2012
.UPDATE...An area of light to occasionally moderate rain is
pushing east across south central Alabama this evening. This
activity is developing ahead of an approaching shortwave and weak
area of low pressure. Synoptic forcing is expect to weaken
overnight as isentropic lift diminishes. However, showers will
still move into the region after midnight, with the highest rain
chances across SE Alabama through sunrise.
Temperature forecast is tricky overnight with the dry low-level
airmass still in place. Clear skies this evening have allow
temperatures to drop into the upper 30s and lower 40s, with the
coldest temperatures over the eastern zones. Temperatures may
continue to drop for another couple of hours before the clouds
begin to roll in. Once this happens, temperatures should become
steady or slowly rise through the remainder of the night. Will
adjust min temperatures down a few degrees over the eastern zones
with the next update.
&&
.AVIATION (through 00z Wednesday)...CIGS will gradually lower
through the overnight hours from west to east as an area of low
clouds and rain moves into the region. MVFR conditions are
expected for much of the day on Tuesday with scattered rain
showers.
&&
.MARINE...Most of the high-res guidance brings an area of 20 knot
winds into the offshore western legs by sunrise. Will follow this
guidance and raise a Small Craft Advisory for the offshore western
leg through Tuesday afternoon. Otherwise, current forecast is in
good shape this evening, with no other significant changes
planned.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 39 67 51 76 58 / 10 40 30 20 10
Panama City 50 68 53 73 63 / 30 50 20 20 20
Dothan 43 66 46 73 59 / 50 70 20 20 40
Albany 36 63 46 74 57 / 30 60 20 10 20
Valdosta 35 66 50 76 57 / 10 40 30 10 10
Cross City 35 69 52 78 55 / 0 30 30 20 10
Apalachicola 47 68 55 73 63 / 10 50 20 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...Small Craft Advisory from 5 AM to 4 PM EST Tuesday for Waters
from Apalachicola to Destin FL from 20 to 60 NM.
&&
Camp/MroczkaHazardous weather outlook, Feb 13, 3:23 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 PM EST MON FEB 13 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-141200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 323 PM EST MON FEB 13 2012 /223 PM CST MON FEB 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL APPROACH TONIGHT BRINGING AN INCREASED CHANCE OF SHOWERS TO THE FAR WESTERN ZONES. THE BEST CHANCE FOR A THUNDERSTORM WILL BE ALONG THE FLORIDA PANHANDLE COAST AROUND OR AFTER DAYBREAK TUESDAY. AS THE FRONT PUSHES INTO THE COASTAL WATERS...WINDS WILL LIKELY ELEVATE TO EXERCISE CAUTION LEVELS FROM LATE THIS EVENING TO LATE TUESDAY AFTERNOON AND MAY BRIEFLY REACH ADVISORY LEVELS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A HIGH RISK OF RIP CURRENTS EXISTS ALONG THE PANHANDLE BEACHES FOR TUESDAY. RAIN AND POSSIBLY ISOLATED THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST ON TUESDAY AS A WEAK COLD FRONT PUSHES ACROSS THE TRI-STATE REGION. ANOTHER CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL ARRIVE THURSDAY AND FRIDAY WITH ANOTHER COLD FRONT. RAIN CHANCES MAY CONTINUE INTO SATURDAY AS THE FRONT STALLS TO OUR SOUTH AND AN AREA OF LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND MIGRATES FROM WEST TO EAST ACROSS THE BOUNDARY. NO SEVERE WEATHER IS EXPECTED WITH THIS SYSTEM AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/LAMERS/BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 9:15 AM EST | Rip Current Statement | TAE | Bay, Gulf, Walton | 8 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.